1. westwood37

    westwood37 Registered User

    Apr 3, 2007
    5
    Hello

    My mother died suddenly 1 month ago and I now care for my father who has alzheimers. I have been put on Beta Blockers as am getting very anxious, blurred vision, dizzy spells due to stress. Does anybody have the same feelings and have any advice (apart from medication) how to keep calm and less stressful. I don't want to feel selfish as my Dad is the one with the illness but I have to be well not just for him but for my son who has asperger syndrome.

    Annie
     
  2. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    Annie, love, what a lot you have to cope with.

    First of all, so sorry about your mum, you must be missing her so much just now. And I know asperger's is very hard to cope with. Those two on their own would be enough to cause you huge stress.

    Add to that you now have to take responsibility for your father with AD. I'm not surprised you're at the end of your tether. You're not being selfish, you've just got more than any one person can handle.

    Have you contacted social services? You need to get a carer's assessment for yourself. Your health is at risk, and SS have to provide support so that you can cope.

    There are all sorts of relaxation and stress manage ment techniques, but they won't work until you get some support.

    Have you contacted your local branch of Alzheimer's Society? They will provide a listening ear and practical support.

    And here on TP, we're always ready to listen. Post at any time, someone will try to help you.

    Take care,
     
  3. Natashalou

    Natashalou Registered User

    Mar 22, 2007
    426
    london
    hi

    hello,
    can you tell us a little more? for example, are u stressed all the time or are there particular things which trigger a "stress attack" .
    Are you gettin any help, both with your dad and your son?
    Do you live with your dad?
    Knowing these factors might help us to make suggestions.
    I am hypertensive and on medication myself and I dont even have to care for mum, she is in a nursing home but that in itself is a stress factor, although only one of many!
    I may have a few tips but it might help to know the above to see if they are relevant to your circumstances
     
  4. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    68,652
    Kent
    Hi Annie, without knowing any further details, it`s obvious you have far too much on your plate.

    Can I suggest you visit your GP, if you haven`t already and tell him/her your symptoms.

    I`m taking Beta Blockers for Hypertension/high blood pressure, but don`t have any of the symptoms you describe, no blurred vision, no dizzy spells.

    Go to the doctors and see if your medication needs adjusting.

    Take care
     
  5. Hi Westwood.

    I am new here; and don't have anything to give or help you; but sometimes I also get blurred vision; and its often when I am under pressure.

    Some-times; I don't know I am under pressure; but when I think about it; that is when I have had those blurred visions in both eyes.

    I have found that even I; can learn from those in here that know more; so do like I do; look in and read, it can't hurt you by doing so.......Micky.
     
  6. noelphobic

    noelphobic Registered User

    Feb 24, 2006
    3,452
    Liverpool
    I would think that anyone who was experiencing blurred vision should consult their GP to rule out any obvious causes. I wasn't aware that it was something that could be caused by stress and think it would be better to err on the side of caution and rule out any physical causes first.
     
  7. jenniferpa

    jenniferpa Volunteer Moderator

    Jun 27, 2006
    39,418
    Perhaps I'm reading more into Annie's post than was intended, but I'm reading it that she had the blurred vision etc, went to the doctor and was then put on beta-blockers, I assume for hypertension, which can cause all the symptoms she mentioned.

    Jennifer
     
  8. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    #8 Margarita, Apr 28, 2007
    Last edited: Apr 28, 2007
    I know when that I can feel sick and have dizzy spells , just from worrying about the future and sad about the past .

    I do hope that you can go to your doctor to do a referral for grief counseling, or talk therapy, I am not in to medication also , more self help , like Mickey says reading up on it , also just put “what is the systems of stress” in your browsers and your be amazed what stress can lead to , like that it help you recognize what is happening to you , while you seek help from your doctor , not just thinking that all doctor can do is give you medication .

    http://www.drugalertlist.com/High_Blood_Pressure_Drug_Beta.asp
     
  9. noelphobic

    noelphobic Registered User

    Feb 24, 2006
    3,452
    Liverpool
    so are the symptoms possibly caused by the beta blockers or are the beta blockers supposed to treat the symptoms? :confused: It's just that blurred vision sounds like a potential danger sign to me.
     
  10. jenniferpa

    jenniferpa Volunteer Moderator

    Jun 27, 2006
    39,418
    Well I may well have got it wrong, but I read it to mean that the beta-blockers were being used to treat the symptoms described. If that's not the case, or alternatively if the symptoms persist, I'd be back at the GP lickety-spit.

    Jennifer
     
  11. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    I'm with you on that, jennifer.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.